Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 38, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Mar 15, 2020, 7:07 AM CDT for Vernon County, Missouri. It took effect at Mar 15, 2020, 9:06 AM CDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2020, 7:07 AM CDT (12:07 UTC)
- In effect from
- Mar 15, 2020, 9:06 AM CDT
- Expired
- Mar 16, 2020, 6:58 AM CDT
- In force
- 22 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 12:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7).
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Mar 15, 6:23 AM CDT, 44 minutes earlier.
Area forecast discussion, Mar 15, 6:23 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Springfield MO 623 AM CDT Sun Mar 15 2020 ...Updated for 12Z Aviation Discussion... .SHORT TERM...(Today and tonight) Issued at 310 AM CDT Sun Mar 15 2020 Morning soundings show a saturated column in the lowest 1 kilometer of the atmosphere, along with some weak lift. This has manifested itself in some patchy drizzle. This will linger into the early morning hours. For the remainder of Sunday, it will mainly be a cloudy day, with perhaps a few peaks at the sun in the afternoon. Will still have a cool east to northeast wind throughout the day, with highs just in the middle 40s, and perhaps reaching 50 across far southwest Missouri. Tonight, the evening hours look quiet, but another shortwave will translate towards the area in the southwest flow aloft with lift increasing leading to more showers and possibly some isolated thunderstorms. Lows will be coolest over the eastern Ozarks where the precipitation will be last to start, with middle 30s there, while lower 40s will be likely over southwest Missouri and southeast Kansas. .LONG TERM...(Monday through Saturday) Issued at 310 AM CDT Sun Mar 15 2020 The aforementioned shortwave will continue the showers across the region on Monday, becoming more scattered in the afternoon. and perhaps even getting a brief break late Monday night into Tuesday. That break will not last long though. We will continue in deep southwest flow aloft, with periodic shortwaves lifting through the flow resulting in showers and storms at times Tuesday night and Wednesday. A more potent wave then lifts through the flow towards the end of the week, with some indications of system becoming negatively tilted. Will have to watch for increasing severe potential, especially on Thursday/Thursday evening. In addition, with multiple rounds of showers occuring through much of next week, combined with the already saturated soils and high rivers, the flooding risk will continue to rise. Current indications from tonight through Friday looks to bring another 1 to 3 inches of rain to the region. Obviously with some stronger convective elements possible, this may be on the low side. && .AVIATION...(For the 12Z TAFS through 12Z Monday morning) Issued at 622 AM CDT Sun Mar 15 2020 Widespread IFR flight conditions are found across southwest Missouri this morning, along with some patchy drizzle. The drizzle will continue through the early morning hours, while the lower cloud deck will persist through midday, before rising into the MVFR category this afternoon. There could be a small window of VFR conditions tonight. However, another storm system will push into the area late tonight, with showers pushing into the terminals along with lower ceilings back into the MVFR category. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Raberding LONG TERM...Raberding AVIATION...Raberding
Hazardous weather outlook, Mar 15, 4:16 AM CDT, 2 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 416 AM CDT Sun Mar 15 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-160930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 416 AM CDT Sun Mar 15 2020 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Today and Tonight. Weather hazards expected... Limited flooding risk. Limited lightning risk. DISCUSSION... Flooding of some low water crossings will continue today, mainly south of Interstate 44. Another round of showers and isolated thunderstorms will move into the area late tonight. Some cloud to ground lightning strikes will be the main threat. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Showers and isolated thunderstorms are expected Monday. Additional thunderstorms are then expected from Tuesday night through Thursday. There will be a limited risk for flooding during this stretch. Brisk and gusty winds are expected for next Thursday and Friday as a strong storm system moves through the region. Gusts over 30 mph appear increasingly likely. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Raberding
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 8:59 PM CDT | Areal Flood Advisory | SGF | Christian, Greene, Stone, Webster | 12 hr |
| Mar 14, 9:45 PM CDT | Areal Flood Advisory | SGF | Barry, Jasper, Lawrence | 12 hr |
| Mar 14, 10:00 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Ozark, Webster, Wright | 12 hr |
| Mar 14, 11:02 PM CDT | River Flood Warning | SGF | Cedar | 8 hr |
| Mar 14, 11:15 PM CDT | Areal Flood Advisory | SGF | Dent, Howell, Oregon, Shannon, Texas | 11 hr |
| Mar 15, 9:55 AM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Wright | 6 hr |
| Mar 15, 10:13 AM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Shannon, Texas | 6 hr |
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.